Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have low pulse rate. Taking crestor, losarton and atenolol. Is this due to medicine?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1998
Answered : 1299 Questions
Question
ITHIS MO HAVE A LOW PULSE RATE (42) TODAY. TOOK FOLLOWING MEDICATION LAST NIGHT.
CRESTOR 5, LOSARTAN 25,ATENOLOL 25. NORMALLY IT IS 52-58
YYYY@YYYY .

THANK YOU
Posted Sun, 12 May 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Sukhvinder Singh 16 minutes later
Dear,

Thanks for writing to healthcare magic

A rate of 42 beats per minute can occur due to medicines like atenolol, intrinsic abnormalities of conduction system (the system responsible for generating and propagating electrical impulse in your heart) or at times due to ischemia (decrease blood supply to this conducting system).

Since you are taking atenolol, it would be the most probable culprit for this low heart rate. More important is, if you have any trouble or symptoms like 1. blackout 2. giddiness 3. vertigo 4. transient loss of consciousness 5. unusually low blood pressure 5. heaviness of chest or previous angina like chest discomfort 6. any shortness of breath 7. decreased alertness. If you have any of these problems please see your doctor on priority.
Even if you do not have symptoms please see your doctor and get an ECG done to determine the kind of rhythm you have and to be sure that it is not XXXXXXX type of rhythm. Do not take next dose of atenolol, unless cleared by your health provider.

Hope this answers your query. Feel free to write , if there is anything else.

Sincerely
sukhvinder XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor